MAUDE Adverse Event Report: CONCORD MANUFACTURING 2008T HD SYS. W/O CDX BLUE STAR; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM

CONCORD MANUFACTURING 2008T HD SYS. W/O CDX BLUE STAR; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Catalog Number 191128
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/01/2024
Type of Reportable Event Death
Event or Problem Description
A biomedical technician contacted fresenius technical support to request an inspection of the 2008t hemodialysis (hd) machine after a hospital patient passed away during dialysis treatment.The patient¿s doctor had ordered hd as the patient was in very bad health (unspecified).At the last minute of treatment, the patient flatlined and passed away.There were no issues during the dialysis treatment (no alarms or machine issues).There were no reported patient complaints or problems.Attempts to obtain additional information were unsuccessful.
 
Additional Manufacturer Narrative
Clinical review: there is a temporal relationship between hemodialysis treatment utilizing the 2008t hd machine and the patient event of death.However, there is no documentation in the complaint file to show a causal relationship between the death and use of the 2008t machine.Additionally, there is no allegation of a device malfunction or deficiency reported for this event.The patient was in the hospital for unknown reasons and the physician ordered hemodialysis due to the patient¿s reported bad health status.Acute kidney injury, which leads to a sudden decline in kidney function, is a common and serious complication of hospitalization in the adult population with mortality rates from 45-70%.The patient expired during the treatment, but no issues with the patient or treatment were reported.Based on the available information and no allegation or evidence of a malfunction or deficiency, the fresenius 2008t hemodialysis machine can be excluded as the cause of the patient¿s death.The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity. .
 
Additional Manufacturer Narrative
Plant investigation: no parts were returned to the manufacturer for physical evaluation.Additionally, no on-site evaluation was performed by a fresenius field service technician (fst).A records review was performed on the reported serial number.An investigation of the device manufacturing records was conducted by the manufacturer.There were no non-conformances, or any associated rework identified during the manufacturing process which could be related to the reported event.In addition, the device history record (dhr) review confirmed the results of the in-progress and final quality control (qc) testing met all requirements.The investigation into the cause of the reported problem was not able to be confirmed.A definitive conclusion regarding the complaint incident cannot be reached without a physical examination of the complaint device.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction: b3 (event date).
 
Event or Problem Description

Brand Name
2008T HD SYS. W/O CDX BLUE STAR
Common Device Name
DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Manufacturer (Section D)
CONCORD MANUFACTURING
director, quality systems
4040 nelson avenue
concord CA 94520
Manufacturer (Section G)
CONCORD MANUFACTURING
director, quality systems
4040 nelson avenue
concord CA 94520
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
6174175172
MDR Report Key18519412
Report Number0002937457-2024-00086
Device Sequence Number12450304
Product Code KDI
UDI-Device Identifier00840861102105
UDI-Public00840861102105
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K173972
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number191128
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2024
Supplement Date Received by Manufacturer01/30/2024
03/08/2024
Initial Report FDA Received Date01/16/2024
Supplement Report FDA Received Date01/31/2024
03/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/19/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Hospitalization;
Patient SexUnknown